MAUDE Adverse Event Report: ZIMMER GMBH SIDUS STEM-FREE SHOULDER, HUMERAL HEAD, 42-15; ANATOMICAL PRESS-FIT HUMERAL STEM

ZIMMER GMBH SIDUS STEM-FREE SHOULDER, HUMERAL HEAD, 42-15; ANATOMICAL PRESS-FIT HUMERAL STEM
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive devices for review as the patient has not been revised.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.Additional information has been requested and is currently not available.As soon as additional information become available and/or an investigation result be available, an amended medical device report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the patient was in physical therapy and felt a pop with a corresponding loss of motion.The x-rays revealed dissociation.A revision surgery is planned.
 
Event or Problem Description
Investigation result is available now.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient was implanted with a sidus shoulder implant on (b)(6) 2019.Subsequently, during physical therapy on (b)(6) 2019 the patient felt a pop with a corresponding loss of motion and was taken to the emergency room for x-ray examination which revealed a disassociation of the humeral head and anchor.The patient underwent a revision surgery on (b)(6) 2019.Review of received data: x-rays: one undated x-ray has been received in pdf format with poor image contrast and light artefacts, hence overall image quality is very poor.Nevertheless, radiologically visible disassociated and migrated humeral head from the humeral anchor.Patient data: (b)(6), female.Product evaluation: visual examination: the head shows some fine scratches on the articulation surface.On the anchor some bone attachments can be found, as well as some scratches on the taper surface.Otherwise, no considerable deteriorations, deformations or imperfections can be seen.Measurements: several measurements have been performed.All characteristics are within the defined specification.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing which could have contributed to the reported event.Conclusion: it was reported that the patient was implanted with a sidus shoulder implant on (b)(6) 2019.Subsequently, during physical therapy on (b)(6) 2019 the patient felt a pop with a corresponding loss of motion and was taken to the emergency room for x-ray examination which revealed a disassociation of the humeral head and anchor.The patient underwent a revision surgery on (b)(6) 2019.Based on the received x-ray the reported event can be confirmed.No product issue was identified during product evaluation.Except of one x-ray, no other medical records were received; therefore a detailed description of the reported event remains unknown.Patient factors that may have affected the performance of the components such as activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
SIDUS STEM-FREE SHOULDER, HUMERAL HEAD, 42-15
Common Device Name
ANATOMICAL PRESS-FIT HUMERAL STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9171917
Report Number0009613350-2019-00595
Device Sequence Number2402332
Product Code KWS
UDI-Device Identifier00889024415928
UDI-Public00889024415928
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K003801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.04555.420
Device Lot Number2939567
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;